Early adverse events and attrition in selective serotonin reuptake inhibitor treatment: a suicide assessment methodology study report.
|Title||Early adverse events and attrition in selective serotonin reuptake inhibitor treatment: a suicide assessment methodology study report.|
|Publication Type||Journal Article|
|Year of Publication||2010|
|Authors||Warden, D, Trivedi MH, Wisniewski SR, Kurian B, Zisook S, Kornstein SG, Friedman ES, Miyahara S, Leuchter AF, Fava M, Rush JA|
|Journal||Journal of clinical psychopharmacology|
|Date Published||2010 Jun|
|Keywords||Adolescent, Adult, Aged, Depressive Disorder, Major, Female, Gastrointestinal Diseases, Humans, Male, Medication Adherence, Middle Aged, Risk Assessment, Serotonin Uptake Inhibitors, Sleep disorders, Suicide, Time Factors, Treatment Outcome, Young Adult|
Adverse events during selective serotonin reuptake inhibitor (SSRI) treatment are frequent and may lead to premature treatment discontinuation. If attrition is associated with early worsening of adverse effects or the frequency, intensity, or burden of adverse effects, interventions to maximize retention could be focused on patients with these events. Outpatient participants (n = 265) with nonpsychotic major depressive disorder entered an 8-week trial with an SSRI. At baseline and week 2, specific adverse effects were evaluated with the Systematic Assessment for Treatment Emergent Events--Systematic Inquiry, and at week 2, the Frequency, Intensity, and Burden of Side Effects Rating globally assessed adverse effects. Attrition was defined by those participants who left treatment after week 2 but before week 8. No specific week 2 adverse effect, either treatment-emergent or with worsening intensity, was independently associated with attrition. Global ratings of adverse effect frequency, intensity, or burden at week 2 were also not associated with subsequent attrition. Neither global ratings nor specific adverse effects at week 2 were related to patient attrition during SSRI treatment. Other factors seem to contribute to patient decisions about continuing with treatment.
|Alternate Journal||J Clin Psychopharmacol|